I continue to have about 8 major migraines each month, but since I started gabapentin (now 2400mg per day) I have not had an aura or pain between successfully treated headaches (Migranal) I had frequent aura with or without headache until I started this drug and scalp pain between headaches. Can gabapentin stop aura? Thanks. Jocelyn.
If you have an aura, you have a Migraine, regardless of whether it includes a headache or not. It would appear that gabapentin is helping reduce the severity of your Migraines, but isn’t actually preventing them. In situation such as this one, your doctor may want to add a second medication to the mix or discontinue the gabapentin and try something different.
In either case, you need to consult your physician about this.
John Claude Krusz and Teri Robert
To review other questions from our Ask the Clinician Column,
If you need help finding a Migraine and headache specialist,
visit our listing of Patient Recommended Specialists.
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.
If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.